Sunteți pe pagina 1din 5

Korean J. Math. Sciences Vol. 10 (2003) No. 2, pp.

15
Available free at mirror sites of http://www.kjms.or.kr KJMS
A FIXED POINT THEOREM FOR A-CONTRACTIONS
ON A CLASS OF GENERALIZED METRIC SPACES

M.Akram and Akhlaq A. Siddiqui

Abstract. Recently in [6], Pratulananda Das studies fixed points for Kan-
nans type maps [4] of generalized metric spaces [3]. The present authors
introduced a general class of contractions called A-contractions [1] con-
taining all Kannans contractions, Bianchinis contractions [2] and Reichs
contractions [7] etc. In this article, we extend the main result of P.Das [6]
to all A-contractions on generalized metric spaces.

1. Introduction

A proper super class of metric spaces was introduced by Branciari A. in


[3]. A couple of fixed point theorems for self maps on such generalized metric
spaces have appeared in [3],[5] and [6]. In [6], P. Das presented a fixed point
theorem for mapping of Kannans type in a generalized metric space. In this
paper, we extend the Das fixed point theorem for a larger class of maps called
A-contractions introduced by the present authors in [1]. This class of A-
contractions is a proper super class of Kannans contractions including several
other famous contractions such as Bianchinis [2] and Reichs contractions [7].

2. Generalized metric spaces

We begin with the following definition of generalized metric space as intro-


duced originally by Branciari in paper [3]. Throughout the sequel, N and R+
will symbolize the set of all natural numbers and the set of all non-negative
reals, respectively.
Definition. Let X be a set, d : X 2 R+ a mapping such that for all
x, y X and for all distinct points z, w X, each of them different from x, y
one has
Received June 18, 2003. Revised October 8, 2003.
2000 Mathematics Subject Classification: Primary 54H25, secondary 47H10.
Key words and phrases: Generalized metric space, T-orbitally complete, A-contractions,
Fixed point.
2 M.Akram and Akhlaq A. Siddiqui

(i) d(x, y) = 0 if and only if x = y,


(ii) d(x, y) = d(y, x),
(iii) d(x, y) d(x, z) + d(z, w) + d(w, y)
then we say that (X, d) is a generalized metric space (or gms ).
It is known from [3] that every metric space is a gms, but converse i s not
true.
Definition. [6] Let (X, d) be a gms. A sequence (xn ) in X is said to be a
Cauchy sequence if for any > 0 there exists n nN such that for all m, n N ,
n n , one has d(xn , xn+m ) < . The space (X, d) is called complete if every
Cauchy sequence in X is conve rgent.
Remark. The above notion of Cauchy sequence was introduced by P.Das [6],
expecting it different from the classical concept of Cauchy sequence perhaps.
As a matter of fact, this is not true. Here we show the logical equivalence
between these notions in any generalized metric space, as follows: suppose X
is gms and (xn ) is a Cauchy sequence in the classical sense, i.e, for any > 0,
natural number n0 such that d(xm , xn ) < m, n n0 . Let m, n N with
n > n0 . Then m + n, n > n0 and so d(xn , xn+m ) < . Conversely, let the
sequence (xn ) in the gms X satisfy the condition of being Cauchy in the sense
of Das[6]. This means for > 0, n N such that d(xn , xn+m ) < whenever
m, n N with n > n . If integers m, n n then d(xm , xn ) = 0 whenever
m =n ; d(xm , xn
) = d(xn
, xm
) = d(xm , xm+(
nm) ) < when m <n ;and in
the case when m >n we have d(xm , xn
) = d(xn
, xm
) = d(xn , xn n) ) < .
+(m

Definition. Let T : X X be a mapping where X is a gms. For each x X


O(x, ) = {x, T x, T 2 x, T 3 x, }is called the orbit of x i n X. The space X is
said to be T -orbitally complete if every Cauchy sequence in O(x, ) for some
x X converges in X.

3. A-contractions

The present authors introduced a general class of contractions containing


Kannan maps along with many others (see [1]). To define A-contractions, we
construct the set A consisting of all functions : R+3 R satisfying
+
3
(i) is continuous on the set R+ of all triplets of non-negative reals (with
respect to the Euclidean metric on R3 ).
(ii) a kb for some k [0, 1) whenever a (a, b, b) or a (b, a, b) or
a (b, b, a), for all a, b.
Now, we extend the notion of A-contractions from metric spaces to gms.
Throughout the sequel we shall assume that X is a gms.
A fixed point theorem 3

Definition. A self map T on a generalized metric space X is said to be A-


contraction if it satisfies the condition that d(T x, T y) (d(x, y), d(x, T x), d(y, T y))
for all x, y in X and for some in A.
The following theorem extends the main result of P.Das [6] to all A-contractions
on generalized metric spaces.
Theorem 3.1. Let T be an A-contraction on orbitally complete generalized
metric space. Then T has a unique fixed point in X.
Proof. For any x X,
d(T x, T 2 x) (d(x, T x), d(x, T x), d(T x, T 2 x))
kd(x, T x) for some k [0, 1) (because A)
d(T x, T x) (d(T x, T 2x), d(T x, T 2x), d(T 2x, T 3x)) kd(T x, T 2 x)
2 3

k(kd(x, T x)) k 2 d(x, T x).


In general,

(1) d(T n x, T n+1 x) k n d(x, T x) for some k [0, 1) for all n.


Step I: Suppose for different m, n N we have T m x 6= T n x and suppose for
any x X.

d(T n x, T n+3 x) d(T n x, T n+1 x) + d(T n+1 x, T n+2 x)


+ d(T n+2 x, T n+3 x)(because d is gm)
(2) k n d(x, T x) + k n+1 d(x, T x) + k n+2 d(x, T x) by (1)
k n (1 + k + k 2 )d(x, T x)
now for any m > 2 and using the supposition that T p x 6= T r x for
p, r N and p 6= r we have

d(T n x, T n+m x) d(T n x, T n+1 x) + d(T n+1 x, T n+2 x) + + d(T n+m1 x, T n+m x)
k n d(x, T x) + k n+1 d(x, T x) + + k n+m1 d(x, T x)
= k n (1 + k + k 2 + + k m1 )d(x, T x)
which of course gives that sequence (T n x) is Cauchy, and hence by the
given orbital completeness of the spaceX the sequence must converges to a
point say x0 in X. We claim this point x0 to be the required unique fixed
point of T . To justify the claim we proceed as follows. Consider two cases:
(i) x0 6 O(x, ) and T x0 6 O(x, )
4 M.Akram and Akhlaq A. Siddiqui

(ii) x0 O(x, ) or T x0 O(x, )


Case I. Consider,

d(x0 , T x0 ) (x0 , T n x) + d(T n x, T n+1 x) + d(T n+1 x, T x0 )


d(x0 , T n x) + d(T n x, T n+1 x) + (d(T n x, x0 ), d(T n x, T n+1 x), d(x0 , T x0 ))
as n

0 d(x0 , T x0 ) 0 + 0 + (0, 0, d(x0 , T x0 )) k(0) = 0,


which gives x0 = T x0 .
Case II. In this case obviously x0 6= x.
Now one may easily verify that (T n x) is a sequence with the following prop
erties:
(i) limn T n x0 = x0
(ii) T n x0 6= x0 for any n N .
(iii) T p x0 6= T r x0 for p, r N, p 6= r.
d(T n+1 x0 , T x0 ) (d(T n x0 , x0 ), d(T n x0 , T n+1 x0 ), d(x0 , T x0 )),
as n
0 d(x0, T x0 ) (d(x0 , x0 ), d(x0 , x0 ), d(x0 , T x0 )) = (0, 0, d(x0 , T x0 )) k(0) = 0.
This gives x0 = T x0 .
Step-II. Let T m x = T n x for some m, n N, m 6= n.
Let m > n, then T mn (T n x) = T n x i.e T p y = y where p = m n, y = T n x.
So y is fixed point of T when p = 1.
Next, if p > 1, d(y, T y) = d(T p y, T p+1 y) k p d(y, T y) for some k [0, 1).
Thus we are forced to admit that d(y, T y) = 0. So that y = T y.
Step-III. For uniqueness, let x1 , x2 be two fixed points of T .
So that,
d(x1 , x2 ) = d(T x1 , T x2 ) (d(x1 , x2 ), d(x1 , T x1 ), d(x2 , T x2 ))
= (d(x1 , x2 ), d(x1 , x1 ), d(x2 , x2 ))
0 d(x1 , x2 ) (d(x1 , x2 ), 0, 0) k(0) = 0
So d(x1 , x2 ) = 0 gives x1 = x2 .
Corollary 3.2. On any orbitally complete generalized metric space;
(i) Every Bianchinis contraction has a unique fixed point.
(ii) Every Reichs contraction has a unique fixed point.
A fixed point theorem 5

References
[1] Akram M., Zafar A.A. and A.A. Siddiqui, A general class of contract ions: A-
contractions, submitted.
[2] Bianchini R,Su un problema di S.Reich riguardante la teori dei punt i fissi, Boll.un.Math,
Ital. , 5 (1972), 103108
[3] Branciari A.,A fixed point theorem of Banach-Caccioppoli type on a class of generalized
metric spaces, Publ. Math. Debrecen. , 57 1-2(2000), 31-37
[4] Kannan R.,Some results on fixed points-II, Amer.Math. Monthly , 76 45 (1969), 405408
[5] Lahiri B. K. and Das Pratulananda,Fixed point of a quasi-contracti on mapping in a
generalized metric space, to appear in Publ. Math. Debrecen.
[6] Pratulananda Das.,A fixed point theorem on a class of generalized met ric spaces, Korean
J. Math. Sciences , 9 1 (2002), 2933
[7] Reich S.,Kannans fixed point theorem, Boll.Un.Math.Ital., 4 (1971), 111

M.Akram
Department of Mathematics
G. C. University
Lahore-54000, Pakistan
E-mail : makram71@yahoo.com

Akhlaq A. Siddiqui
G.C. University
Lahore-54000, Pakistan
E-mail : aklaqs@ma.gcu.edu.pk